# SDR CA090708003

- Difficulty date: July 7, 2009
- Submitted: August 3, 2009
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 2,386 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Condition: Frayed
- Location: Ailerons
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) UPON REMOVAL OF LT WING, BOTH FWD AND AFT AILERON CABLES WERE FOUND WITH BROKEN STRANDS AT WING STA 71.125.  CABLES RUN THROUGH REAR RIB OF WING, AND RUN OVER A PHENOLIC CABLE GUARD. CHAFFING WITH THIS GUARD IS 
CAUSE OF STRANDS BEING BROKEN.  THERE IS NO INSP PANEL IN OR NEAR THIS AREA. A BOROSCOPE IS NEEDED TO EFFECTIVELY INSPECT  CABLES AND GUARD FOR WEAR.  HAVE INSTALLED INSP PANELS ON BOTH WINGS AT STA AND PLAN TO DO SO ON THE REST OF MODELS.  CABLES HAVE BEEN REPLACED.
